Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 80, NWS La Crosse, WI

July 14, 2006Wabasha County, Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 2006, 1:21 AM CDT for Wabasha County, Winona County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2006, 1:21 AM CDT (06:21 UTC)
Expired
Jul 14, 2006, 2:00 AM CDT
In force
39 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Wabasha County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 79 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1252 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 140622
SVRARX
MNC157-169-140700-
/O.NEW.KARX.SV.W.0080.060714T0621Z-060714T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
121 AM CDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
  WESTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 200 AM CDT

* AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR ELGIN...OR ABOUT 12 MILES   
  NORTHEAST OF ROCHESTER...AND MOVING EAST AT 35 MPH. WIND DAMAGE    
  HAS BEEN REPORTED WITH THESE STORMS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELGIN AROUND 120 AM...
  COUNTY ROADS 79 AND 2 AND WEST ALBANY AROUND 125 AM...
  PLAINVIEW AND COUNTY ROADS 6 AND 33 AROUND 130 AM...
  COUNTY ROADS 18 AND 4 AND COUNTY ROADS 33 AND 4 AROUND 135 AM...
  ALTURA AND ZUMBRO BOTTOMS CAMPGROUND AROUND 140 AM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4436 9232 4411 9230 4411 9209 4385 9206
      4385 9171 4409 9176 4439 9203

$$

BINAU
2 follow-up statements
000 
WWUS53 KARX 140643
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
142 AM CDT FRI JUL 14 2006

MNC157-169-140700-
/O.CON.KARX.SV.W.0080.000000T0000Z-060714T0700Z/
WABASHA MN-WINONA MN-
142 AM CDT FRI JUL 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR WESTERN WINONA AND EASTERN WABASHA COUNTIES...

AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLAINVIEW...OR 16 MILES
SOUTHWEST OF ALMA...MOVING EAST AT 25 MPH. THESE STORMS WERE 
BEGINNING TO WEAKEN...BUT STILL REMAIN CAPABLE OF PRODUCING DAMAGING 
WIND GUSTS TO 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALTURA AND I 90 EXIT 242 AROUND 150 AM...
  WABASHA AND LEWISTON AROUND 155 AM...
  STOCKTON AND ROLLINGSTONE AROUND 200 AM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4436 9232 4411 9230 4411 9209 4385 9206
      4385 9171 4409 9176 4439 9203

$$

BINAU
000 
WWUS53 KARX 140702
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
202 AM CDT FRI JUL 14 2006

MNC157-169-140712-
/O.EXP.KARX.SV.W.0080.000000T0000Z-060714T0700Z/
WABASHA MN-WINONA MN-
202 AM CDT FRI JUL 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WINONA AND EASTERN
WABASHA COUNTIES EXPIRED AT 200 AM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER 
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. 

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS REMAIN 
POSSIBLE...WITH WIND GUSTS TO 45 MPH POSSIBLE ACROSS MAINLY EASTERN 
WINONA COUNTY. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR 
FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4436 9232 4411 9230 4411 9209 4385 9206
      4385 9171 4409 9176 4439 9203

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:03 PM CDT, 10 hours 18 minutes earlier.

Area forecast discussion, Jul 13, 3:03 PM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT THU JUL 13 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES TONIGHT INTO
FRI...HIGH TEMPERATURES THRU THE WEEKEND.

18Z DATA ANALYSIS DEPICTED HIGH PRESSURE CENTERED OVER THE LOWER
GREAT LAKES/OH VALLEY. LOW PRESSURE WAS CENTERED NEAR LK WINNIPEG
WITH A SFC TROUGH/FRONT SOUTH THRU THE EASTERN DAKOTAS INTO CENTRAL
NEB. SFC OBS INDICATE SOUTH WINDS OF 10-20KTS ADVECTING DEW POINTS
OF 70-75F NORTHWARD AHEAD OF THE TROUGH/FRONT. WV IMAGERY SHOWING A
COUPLE OF SHORTWAVES MOVING EAST ACROSS THE DAKOTAS/NEB...AIDING LOW
LEVEL MOISTURE CONVERGENCE AND SHRA/TSRA FROM NEAR KBKX TO KGRI. VIS
IMAGERY SHOW CUMULUS RATHER LIMITED ALONG/AHEAD OF THE SFC TROUGH...
UNDER THE WARM MID LEVEL TEMPS...BUT CUMULUS MORE WIDESPREAD OVER
WI AND EASTERN IA/MN WHERE MID LEVEL TEMPS A BIT COOLER.

NO MAJOR ERRORS NOTED WITH 13/12Z NAM/GFS INITIALIZATIONS...AND
SOLUTIONS THRU 84HRS QUITE SIMILAR FOR THE AREA. GFS 700-300MB HGTS
WERE A BIT BETTER FIT TO THE RA-OB DATA ACROSS THE CONUS...WHILE NAM
WAS BETTER INITIALIZED WITH THE SFC DEW POINTS ACROSS THE NORTH
CENTRAL CONUS THIS MORNING. DPROG/DT OF 500MB HGTS AT 13/12Z SHOWED
THE 11/12Z AND 12/12Z GFS RUNS VERIFIED BETTER THAN THE NAM RUNS.
NAM WAS GENERALLY TOO PROGRESSIVE WITH THE SHORTWAVE ENERGY OVER THE
NORTHERN PLAINS AND MOVING THE UPPER LOW OFF THE BC COAST INLAND.
THRU 36HRS...MODELS HAVE TRENDED TOWARD A COMPROMISE OF THE EARLIER
NAM/GFS RUNS WITH THE STRENGTH OF THE TROUGH MOVING ACROSS THE
REGION. MODELS HAVE TRENDED LESS PROGRESSIVE WITH THE UPPER LOW OFF
THE BC COAST...WHICH LEADS TO MORE RIDGING ALOFT OVER THE NORTHERN
ROCKIES/PLAINS BY 00Z SAT. FOR 36-60HRS THE MODEL TRENDS ARE TOWARD
MORE TROUGHING OVER THE EASTERN CONUS AND BROAD RIDGING OVER THE
NORTHERN PLAINS/ROCKIES WITH SLOWER ENERGY OUT OF THE WEST COAST
LOW/TROUGH. FOR 60-84HRS...MODELS DEVELOP DIFFERENCES WITH THE
TIMING OF A STRONGER SHORTWAVE OUT OF THE WEST COAST TROUGH AS IT
TRACKS ACROSS SOUTHERN CAN. NAM MAINTAINS A FASTER SOLUTION WHILE
GFS SLOWER. THESE DIFFERENCES HAVE LITTLE IMPACT ON THE FORECAST FOR
THE AREA THRU SUNDAY...BUT THE DIFFERENCES ADD SOME UNCERTAINTY TO
THE FORECAST FOR SUN NIGHT AND BEYOND. MODEL/OBS DATA CHECK AT 18Z
SHOWED A COMPROMISE OF NAM/GFS BEST WITH SFC MASS FIELDS ACROSS THE
CENTRAL CONUS. WV IMAGERY SHOWED BOTH NAM/GFS WITH A DECENT HANDLE
ON THE SHORTWAVE ENERGY OVER THE NORTHERN PLAINS. GFS AND ITS 13/06Z
RUN PERFORMED BETTER WITH THE 12Z-18Z PRECIP ACROSS THE CONUS. WITH
AN OVERALL NAM/GFS COMPROMISE LOOKING BEST AT 18Z...FAVORED A MODEL
BLEND THIS CYCLE. WITH MINOR MODEL DIFFERENCES LOOKING TO HAVE
LITTLE IMPACT ON THE SENSIBLE WEATHER THROUGH SUN...FORECAST
CONFIDENCE AVERAGE TO GOOD.

FOR THE SHORT TERM...SHORTWAVE ENERGY OVER THE NORTHERN PLAINS MOVES
ACROSS THE AREA TONIGHT/FRI MORNING. MDT 500-300MB PV ADVECTION/QG
CONVERGENCE AHEAD OF THESE SHORTWAVES...ALONG WITH FAVORABLE 300MB
JET INDUCED DIVERGENCE MOVE ACROSS THE AREA AS THE SFC TROUGH AND
ITS CONVERGENCE APPROACH. BETTER MOISTURE TRANSPORT ON THE LOW LEVEL
JET REMAINS TO OUR SOUTH TONIGHT...INTERCEPTED BY/FUELING CONVECTION
MOVING INTO WESTERN IA THIS AFTERNOON. HOWEVER...LOW LEVEL
CONVERGENCE AND UPPER LEVEL DIVERGENCE STILL LOOK TO BE ENOUGH TO
SUPPORT A BAND OF SHRA/TSRA INTO/ACROSS THE AREA MAINLY LATER
TONIGHT/FRI MORNING. WITH GENERAL LATE NIGHT TIMING OF CONVECTION
INTO THE AREA...SWODY1 LOOKS GOOD. PREVIOUS FORECAST ALREADY
INTRODUCED RAIN CHANCES FOR TONIGHT/FRI. RAISED THESE A BIT AND
ADDED SOME TIMING DETAIL WITH MODELS CONVERGING ON THE TIMING.
SHORTWAVE RIDGING AT THE SFC AND ALOFT RETURN BY LATE FRI...AND
REMAIN OVER THE AREA THRU SUN. 850-700MB THERMAL RIDGE ADVECTS OVER
THE AREA FOR SAT/SUN...WITH 850MB TEMPS WARMING INTO THE 22C-24C
RANGE SAT AND INTO THE 24C-26C RANGE FOR SUN. THESE TEMPS SUPPORT
HIGHS WELL INTO THE 90S ON SAT...AND MIDDLE 90S TO LOW 100S ON SUN.
MODELS SOUNDINGS SHOWING A RATHER STRONG CAP IN PLACE SAT/SUN WITH
700MB TEMPS CLIMBING INTO THE +11C TO +15C RANGE. CUMULUS CLOUDS
SHOULD BE LIMITED BOTH DAYS UNDER THIS CAP...ALLOWING FOR PLENTY OF
SUNSHINE AND WARMING. GIVEN THE DRY/DROUGHTY LANDSCAPE AND EXPECTED
SUNSHINE...THE POTENTIAL HIGHS BOTH SAT/SUN REACHABLE. WITH THE
SLOWER PROGRESSION OF THE NEXT SHORTWAVE TROUGH ACROSS SOUTHERN
CAN...AND THE WARM MID LEVEL TEMPS REMAINING OVER THE AREA INTO SUN
NIGHT...LIMITED SMALL RAIN CHANCE SUN/SUN NIGHT TO THE NORTH-CENTRAL
WI PORTION OF THE FORECAST AREA. THIS BLENDS WELL WITH NEIGHBORING
GRIDS FOR NOW...BUT IF LATEST SLOWING/CAPPING TRENDS CONTINUE...
THESE WILL EVENTUALLY NEED TO BE REMOVED. NUMERICAL GUIDANCE
LOW/HIGHS FOR TONIGHT/FRI QUITE SIMILAR AND LOOK GOOD. LOWERED FRI
NIGHT LOWS A FEW DEGREES TOWARD BLEND OF GUIDANCE...BUT MAY STILL
NOT BE COOL ENOUGH IF DEW POINTS DROP OFF UNDER THE WEAK HIGH
PRESSURE RIDGE WITH LIGHT WINDS AND CLEAR/MOSTLY CLEAR SKIES.
PREVIOUS FORECAST GRID HIGHS IN LINE WITH WARMER OF NUMERICAL
GUIDANCE AND LOOK GOOD. WITH LIGHT SOUTH WINDS SAT NIGHT...UNDER THE
THERMAL RIDGE...FAVORED WARMER GFS MAV-MOS LOWS. WITH THE WARM 850MB
TEMPS OVER THE AREA AND AGAIN PLENTY OF SUNSHINE EXPECTED...RAISED A
FEW HIGHS ON SUN TO AT OR ABOVE THE 100 DEGREE MARK...ESPECIALLY IN
THE VALLEYS...TOWARD THE 13/12Z GFS MEX-MOS. WITH A HOT DAY SUNDAY
AND CONTINUED LIGHT SOUTH WINDS SUN NIGHT...RAISED SUN NIGHT LOWS
TOWARD THE WARMER OF GUIDANCE/HPC VALUES.

.LONG TERM...MONDAY THROUGH THURSDAY

13/00Z ECMWF/GFS OFFER REASONABLY SIMILAR SOLUTIONS TO EACH OTHER
AND THEIR PREVIOUS RUNS THRU 144HRS /00Z WED/. ECMWF MAINTAINS
DECENT CONTINUITY WITH ITS 12/00Z RUN TO 00Z THU...WHILE GFS RUN-TO-
RUN CONTINUITY BREAKS DOWN IN THE WED/THU TIME-FRAME. GFS ENSEMBLES
SHOW LIMITED VARIABILITY THRU 120HRS /00Z TUE/...BUT FOR THE SHORT-
WAVE DETAILS. VARIABILITY INCREASES THRU 192HRS...WITH DIFFERENCES
IN THE STRENGTH/POSITION OF THE UPPER RIDGING INTO WESTERN CAN AND
RESULTANT BROAD DOWNSTREAM TROUGHING OVER EASTERN CAN. MODEL
CONSENSUS...ECMWF/GFS/DGEX/UKMET...QUITE GOOD THAT A STRONGER
SHORTWAVE PASSING ACROSS SOUTHERN CAN EARLY IN THE PERIOD WILL PUSH
A TROUGH/FRONTAL BOUNDARY INTO THE AREA MON/MON NIGHT. MODEL
CONSENSUS RAISES FORECAST CONFIDENCE ENOUGH TO INTRODUCE A SMALL
TSRA CHANCE MON AFTERNOON/NIGHT...HOWEVER STRENGTH/PERSISTENCE OF
THE UPPER RIDGE AND WARM MID LEVEL TEMPS MAY CAP THE AIRMASS AND
KEEP THE BOUNDARY QUIET. WEAK SHORTWAVE RIDGING ALOFT RETURNS FOR
TUE...BUT QUESTIONS ABOUND WITH POTENTIAL NORTHWARD RETURNING
BOUNDARY. THIS DETAIL UNCERTAINTY FOR TUE...THEN THE GFS/ECMWF BEING
AT ODDS WITH THE DETAILS AND THE INCREASED GFS ENSEMBLE VARIABILITY
FOR WED/THU LEADS TO BELOW AVERAGE FORECAST CONFIDENCE FOR TUE-THU.
WITH POTENTIAL FOR A FRONTAL BOUNDARY/S/ TO BE IN THE AREA TUE-
THU...MAY YET NEED TSRA CHANCES FOR MUCH OF NEXT WEEK. PREVIOUS
FORECAST GRIDS CARRIED A DRY FORECAST FOR TUE/WED...AND CONTINUED
THIS INTO THU AT THIS TIME DUE TO THE LOWER FORECAST CONFIDENCE AND
TO MAINTAIN SOME CONSISTENCY. GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE
MAXES/MINS FOR MON-THU ALL QUITE SIMILAR AND LOOK TO BE IN THE
BALLPARK. WITH CONTINUED RIDGING ALOFT AND THE DRY/DROUGHT
CONDITIONS ACROSS THE AREA...DID TREND TOWARD WARMER OF GUIDANCE
HIGHS THRU THE PERIOD.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

RRS
Hazardous weather outlook, Jul 13, 3:40 PM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
340 PM CDT THU JUL 13 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-141000-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-
TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
340 PM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST AND WESTERN WISCONSIN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ALONG AND AHEAD OF A
WEAK FRONTAL BOUNDARY...WHICH WILL EXTEND FROM NORTHWEST WISCONSIN
INTO EASTERN IOWA BY EARLY FRIDAY MORNING. STORMS COULD MOVE INTO
PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS EVENING...
TRACKING INTO WESTERN WISCONSIN BY MIDNIGHT. THIS ACTIVITY WILL
BECOME MORE WIDELY SCATTERED AFTER MIDNIGHT...AS THE INSTABILITY
DECREASES AND THE WIND PROFILES BECOME LESS FAVORABLE. THERE IS A
SMALL THREAT FOR SOME SEVERE WEATHER UNTIL 10 PM WEST OF THE
MISSISSIPPI RIVER...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WEAK FRONT IS EXPECTED TO MOVE SLOWLY ACROSS THE AREA FRIDAY.
THE ENTIRE AREA WILL HAVE A CHANCE FOR SOME THUNDERSTORMS FRIDAY
MORNING. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY
AFTERNOON FOR LOCATIONS EAST OF A CHARLES CITY IOWA TO EAU CLAIRE
WISCONSIN LINE. SEVERE WEATHER IS NOT EXPECTED BUT SOME OF THE
STORMS FRIDAY AFTERNOON COULD PRODUCE SOME GUSTY WINDS AND SMALL
HAIL.

A RETURN TO A VERY SUMMER LIKE PATTERN WILL OCCUR. DAY TIME
TEMPERATURES ARE EXPECTED TO RISE WELL INTO THE 90S. THESE READINGS
COMBINED WITH THE HUMIDITY WILL CREATE AFTERNOON HEAT INDICES BETWEEN
95 AND 110 FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED EARLY THIS EVENING WEST OF THE
MISSISSIPPI RIVER.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-034-042>044-141000-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-
340 PM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ALONG AND AHEAD OF A WEAK
FRONTAL BOUNDARY...WHICH WILL EXTEND FROM NORTHWEST WISCONSIN INTO
EASTERN IOWA BY EARLY FRIDAY MORNING. STORMS COULD MOVE INTO PARTS OF
SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS EVENING...TRACKING INTO
WESTERN WISCONSIN BY MIDNIGHT. THIS ACTIVITY WILL BECOME MORE WIDELY
SCATTERED AFTER MIDNIGHT...AS THE INSTABILITY DECREASES AND THE WIND
PROFILES BECOME LESS FAVORABLE. THERE IS A SMALL THREAT FOR SOME
SEVERE WEATHER UNTIL 10 PM WEST OF THE MISSISSIPPI RIVER...WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WEAK FRONT IS EXPECTED TO MOVE SLOWLY ACROSS THE AREA FRIDAY AND
THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS THROUGHOUT THE DAY.
SEVERE WEATHER IS NOT EXPECTED BUT SOME OF THE STORMS FRIDAY
AFTERNOON COULD PRODUCE SOME GUSTY WINDS AND SMALL HAIL.

A WEAK COLD FRONT WILL APPROACH THE AREA SUNDAY AND COULD SPARK A FEW
THUNDERSTORMS. AT THIS TIME IT IS UNCLEAR WHETHER ANY OF THESE STORMS
COULD BECOME SEVERE.

A RETURN TO A VERY SUMMER LIKE PATTERN WILL OCCUR. DAY TIME
TEMPERATURES ARE EXPECTED TO RISE INTO THE 90S. THESE READINGS
COMBINED WITH THE HUMIDITY WILL CREATE AFTERNOON HEAT INDICES BETWEEN
95 AND 105 FOR FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT AND FRIDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK/04

In the hours before

Local storm report, Jul 14, 12:50 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1250 AM CDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND GST     AUSTIN                  43.67N 92.97W
07/14/2006  E60 MPH          MOWER              MN   LAW ENFORCEMENT

            ON THE WEST SIDE OF AUSTIN

&&

BINAU
Local storm report, Jul 14, 1:00 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
100 AM CDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     HAYFIELD                43.89N 92.85W
07/14/2006                   DODGE              MN   LAW ENFORCEMENT

            LARGE MARQUEE SIGN BLOWN INTO THE HIGHWAY. LARGE BRANCHES
            DOWN.

&&

BINAU

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 12:37 AM CDTSevere Thunderstorm WarningARXDodge, Mower23 min
Jul 14, 1:03 AM CDTSevere Thunderstorm WarningARXOlmsted42 min
Jul 14, 1:12 AM CDTSevere Thunderstorm WarningARXFillmore, Mower48 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.